Georgia, 2005Damaging Wind in Georgia, April 30, 2005
April 30, 2005 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 30, 1:25 AM EST, 7 hours 40 minutes earlier.
Area forecast discussion, Apr 30, 1:25 AM EST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
225 AM EDT SAT APR 30 2005
.SYNOPSIS...
WATER VAPOR IMAGES SHOW A PROGRESSIVE SRN STREAM TROUGH MOVING
ACROSS NM AS OF 0330Z. THE OKOLONA MS WIND PROFILER INDICATES THAT
MID AND LOWER TROPOSPHERIC WINDS HAVE INCREASED SUBSTANTIALLY OVER
THE SE STATES SINCE THIS MORNING. THE 03Z SURFACE ANALYSIS SHOWED A
COLD FRONT EXTENDING THROUGH ERN VA...ACROSS CENTRAL TN...AND INTO
NW MS AND NRN LA...WITH A WAVE ALONG THE FRONT NOTED OVER NW MS.
STRONG/SEVERE CONVECTION HAS BEEN OCCURRING ALONG THE FRONT WITH THE
BMX 88D DOWNSTREAM SHOWING AN EXTREMELY FAVORABLE WIND PROFILE FOR
TORNADOES...WITH 0-1KM SR HELICITY OVER 500 M2/S2 AND 0-1KM SHEAR
OVER 40KT.
&&
.SHORT TERM...TODAY THROUGH MONDAY.
CURRENT RADAR TRENDS AND MODEL PROGS BOTH INDICATE A SLOWER
PROGRESSION OF THE FRONT THAN PREVIOUSLY THOUGHT. THIS WAS SEEN BY
SUCCESSIVE 29/12Z AND 29/18Z RUNS OF THE GFS...WHICH CONVERGED WITH
THE CONSISTENT NAM SOLUTION WITH RESPECT TO TIMING HIGHEST POPS THIS
EVENING. THE 30/00Z GFS THEN REVERTED TO A QUICKER SOLUTION. HAVE
GENERALLY TAKEN A BLEND OF THE GFS AND MET POPS FROM THE 30/00Z
MODEL SUITE. GFS CONTINUES TO ADVERTISE A 50KT 850 MB JET MOVING
ACROSS THE CWFA TODAY AHEAD OF THE FRONT...WHICH WOULD CERTAINLY
ENHANCE THE DAMAGING WIND THREAT. NAM AND GFS FORECAST SOUNDINGS
INDICATE MID-LEVEL LAPSE RATES THAT ARE STEEP ENOUGH TO BE CONCERNED
ABOUT HAIL...ESPECIALLY WHEN ADDED TO AN OVERALL SHEAR ENVIRONMENT
FAVORABLE FOR ROTATING UPDRAFTS.
ONE THING THAT STANDS OUT WITH THIS SYSTEMS CURRENT SATELLITE AND
RADAR PRESENTATION IS THE LACK OF CONVECTION DEVELOPING DOWNSTREAM
FROM THE MAIN CONVECTIVE LINE COMPARED TO THE OTHER SYSTEMS FROM THE
LAST FEW WEEKS. THIS IMPROVES THE PROSPECTS FOR MORE
INSOLATION/DESTABILIZATION LATER TODAY OVER OUR CWFA AND INCREASES
THE SEVERE THREAT COMPARED TO THE LAST COUPLE OF RELATIVELY
UNEVENTFUL FRONTAL PASSAGES.
AFTER THE FRONT PASSES...WINDS ARE EXPECTED TO WEAKEN RATHER
ABRUPTLY AS A NARROW SURFACE PRESSURE RIDGE MOVES INTO THE SE USA
IMMEDIATELY BEHIND THE FRONT.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY.
MADE ONLY MINOR CHANGES TO WINDS AND TEMPERATURES THROUGH TUESDAY.
&&
.MARINE...
STILL ANTICIPATE SMALL CRAFT ADVISORY CONDITIONS TODAY...WITH A
SIGNIFICANT DROP-OFF IN WINDS TONIGHT BEHIND THE FRONT. SEAS WILL OF
COURSE BE A BIT SLOWER TO SUBSIDE.
&&
.FIRE WEATHER...
NO CONCERNS. BASED ON HIGHER RH VALUES EXPECTED SUNDAY WITH THE
LATEST GUIDANCE...WE WILL CANCEL THE WATCH FOR THE INLAND COUNTIES
OF OUR FL PANHANDLE ZONES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 81 61 79 53 / 70 70 20 0
PANAMA CITY 78 60 77 58 / 80 70 10 0
DOTHAN 77 54 76 52 / 80 50 10 0
ALBANY 79 57 77 51 / 80 50 10 0
VALDOSTA 82 59 78 53 / 60 70 20 0
CROSS CITY 82 64 79 56 / 50 70 30 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...SMALL CRAFT ADVISORY ALL MARINE ZONES.
&&
TJT
Hazardous weather outlook, Apr 30, 4:33 AM EST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 AM EDT SAT APR 30 2005
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-010400-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
533 AM EDT SAT APR 30 2005
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL MOVE RAPIDLY EAST THROUGH THE OUTLOOK AREA TODAY
INTO EARLY TONIGHT AHEAD OF A COLD FRONT. MANY OF THESE STORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY
TORNADOES. OVER THE COASTAL WATERS...WINDS AND SEAS WILL INCREASE TO
SMALL CRAFT ADVISORY LEVELS BY THIS AFTERNOON AND SHOULD REMAIN AT
ADVISORY LEVELS MOST OF TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED LATER TODAY.
.RIP CURRENTS...
THERE IS A HIGH RISK FOR RIP CURRENTS TODAY. A RIP CURRENT IS A
STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. SWIMMERS
ARE THEREFORE ADVISED TO STAY OUT OF THE WATER.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
48-TURNAGE
In the hours before
Special weather statement, Apr 30, 7:09 AM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
809 AM EDT SAT APR 30 2005
ALZ065>069-FLZ007>019-026-027-GAZ120>131-142>148-155>161-301800-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DOUGHERTY GA-EARLY GA-FRANKLIN FL-GADSDEN FL-
GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LANIER GA-LEE GA-
LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-MITCHELL GA-
QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TERRELL GA-THOMAS GA-TIFT GA-
TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CUTHBERT...DALEVILLE...DAWSON...DE FUNIAK SPRINGS...
DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...ENTERPRISE...FITZGERALD...
FORT GAINES...FORT RUCKER...GENEVA...GEORGETOWN...HEADLAND...
LAKELAND...LEESBURG...MADISON...MARIANNA...MONTICELLO...MORGAN...
MOULTRIE...NASHVILLE...NEWTON...OCILLA...OZARK...PANAMA CITY...
PANAMA CITY BEACH...PELHAM...PORT ST. JOE...PUTNEY...QUITMAN...
SANTA ROSA BEACH...ST. MARKS...SYLVESTER...TALLAHASSEE...
THOMASVILLE...TIFTON...VALDOSTA AND VERNON
809 AM EDT SAT APR 30 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE
FLORIDA PANHANDLE...AND MUCH OF THE FLORIDA BIG BEND EFFECTIVE UNTIL
200 PM EDT SATURDAY AFTERNOON (100 PM CDT).
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.
IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...AND MADISON.
IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.
REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
17-GOULD
Thunderstorm Wind, Quitman
- When
- April 30, 9:05 AM EST
- Where
- Quitman County, 2 mi S of Wire Bridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.817, -85.067
The Quitman County Sheriff reported several downed trees and power lines along Highway 39.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, April 30, 2005$400,000 · F1 · 1 event
- Tornadoes in Alabama, April 30, 2005$181,000 · F1 · 5 events
- Tornado in Alabama, April 30, 2005$200,000 · F1 · 1 event
- Tornado in Alabama, April 30, 20051 injured · $110,000 · F1 · 1 event
- Damaging Wind in Alabama, April 30, 2005$500,000 · 70 kt wind · 1 event
- Damaging Wind in Alabama, April 30, 20054 injured · $100,000 · 60 kt wind · 1 event
- Tornado in Alabama, April 30, 2005$125,000 · F1 · 1 event
- Flash Flood in Kentucky, April 30, 2005$300,000 · 1 event
- Tornado in Alabama, April 30, 2005$150,000 · F0 · 1 event
- Tornado in Alabama, April 30, 2005$40,000 · F1 · 1 event
- Tornado and Hail in Alabama, April 30, 2005$103,000 · F0 · 2 events
- Hail and Damaging Wind in Alabama, April 30, 2005$101,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447985.